Page 1 of 2 12 LastLast
Results 1 to 10 of 13

Thread: dilemma

  1. #1
    Join Date
    Feb 2012
    Location
    Centerville utah
    Posts
    51
    Thanks
    24
    Thanked 9 Times in 9 Posts

    Default dilemma

    I was at dinner tonight at family house had one stair to go down and i fell hard leaving my foot black blue and swallown. Sitting here icing it now contempting the converstation me and my rheumy had two weeks ago that if increasing my prednisone from 60 to 80 didnt start helping my strength that my only option left was a three day hospital stay where they will do iv steroids. I feel that i have gotten little stronger but still no where near where i need to be. So now i sit with the choice of what to do. I know no one but me can make this decision but i would like to hear any stories or experience you guys have had with iv steroids or anything that may help me thank you all so much for being here

  2. #2
    Join Date
    Mar 2011
    Location
    pinjarra, western australia
    Posts
    2,910
    Blog Entries
    1
    Thanks
    1,393
    Thanked 1,616 Times in 1,106 Posts

    Default

    sorry i have no advice,
    i have not had iv steroids.
    but i wanted to let you know we are listening.

  3. The Following 2 Users Say Thank You to steve.b For This Useful Post:

    Codi98 (04-08-2012), Saysusie (04-08-2012)

  4. #3
    Saysusie's Avatar
    Saysusie is offline Super Moderator Super ModeratorEmperor of the Universe
    Join Date
    Nov 2001
    Location
    Victorville, California
    Posts
    7,708
    Blog Entries
    9
    Thanks
    1,572
    Thanked 918 Times in 581 Posts

    Default

    I, too, have never had IV steroids and so I cannot offer you any help or advice. I do hope that someone who has personal experience will reply to you.
    I wish you the best in whatever decision you make and I hope your ankle heals quickly.

    Peace and Blessings
    Namaste
    Saysusie
    Look For The Good and Praise It!

  5. The Following User Says Thank You to Saysusie For This Useful Post:

    Codi98 (04-09-2012)

  6. #4
    rob is offline Super Moderator Super ModeratorEmperor of the World
    Join Date
    Feb 2008
    Posts
    3,681
    Thanks
    426
    Thanked 1,105 Times in 628 Posts

    Default

    Hi Codi,

    I get a 3 day IV infusion of the steroid Methylprednisolone each month to keep MS disease activity in check. I also have SLE, and though technically the steroids are for MS, they also help with any inflammation I may be having from a Lupus flare.

    It's a quick in and out deal that takes about an hour, and I get it for three days in a row. There's no overnight stay in my particular case. The Methylpred does a pretty good job, and so far has had fewer bad side effects than taking oral steroids. The only side effect I didn't like, was whe I first started, I would be really jittery and have insomnia more than my usual amount. Had weird dreams when I did sleep, but after about the third month, those side effects went away.

    Rob

  7. The Following User Says Thank You to rob For This Useful Post:

    Codi98 (04-09-2012)

  8. #5
    Join Date
    Mar 2012
    Location
    Kentucky
    Posts
    264
    Thanks
    55
    Thanked 65 Times in 50 Posts

    Default

    I have had both good and bad experience with the IV infusions. The first time I did them it was because of a really bad flair and the 32mg of medrol I was on wasn't helping quick enough so we did the 3 days of infusions. That time, while being on the higher dose or oral pills, for me was terrible. I had quite a lot of side effects until we cut the amount of oral steriods I was taking. The second time I did them I was only on around 8mg I believe and I had no bad side effects. Both times however, quickly helped to put me out of the flares I was in. I would personally look into getting oral medrol too if its even possible. I'm one of the weird ones who apparently can't metabolize prednisone correctly so we kept adding more and nothing was really getting better. I didn't even look like I was on a large amount of steriods. We switched me to medrol (its just another steriod) and within days I started to see the effects of being on a higher dose of the steriods, and then we had to do the infusions and I was a mess. I think without them some real damage could have been done from the vasculitis though so I would do it again in a heart beat if I needed to. Sorry this was long and kind of rambling lol
    "A bad cold wouldn't be so annoying if it weren't for the advice of our friends."~ Kin Hubbard

    Diagnosed: SLE, Raynauds, Interstitial Lung Disease, GERD, Myositis, Vasculitis, Fibromyalgia, Possible Sjogrens.
    Medications: 400mg Plaquenil, 2000mg Cellcept, 60mg Nifedipine, Nitroglycerin Patch, 20mg Prilosec, Trazadone, 8mg Medrol, 81mg Asprin.

    My old profile on here http://forum.wehavelupus.com/member.php?22042-ritzbit

  9. #6
    Join Date
    Apr 2008
    Posts
    961
    Blog Entries
    4
    Thanks
    33
    Thanked 47 Times in 43 Posts

    Default

    Can't offer any advice on steroids, but sorry to hear that you took a fall. I have experienced several falls over the years and they are definitely no fun.

  10. #7
    Join Date
    Feb 2012
    Location
    Centerville utah
    Posts
    51
    Thanks
    24
    Thanked 9 Times in 9 Posts

    Default

    Thanks for the advice. They tried switching me to a high dose of the methylprednisone and my body didnt handle it made me so sick so thats why such a dilemma its a last resort but i dont wanna do it if doesnt work and keep working for longer than a couple days

  11. #8
    Join Date
    Feb 2012
    Location
    Centerville utah
    Posts
    51
    Thanks
    24
    Thanked 9 Times in 9 Posts

    Default

    Also i was wondering how long they effects last if your doctor does it right with other meds when done with them

  12. #9
    rob is offline Super Moderator Super ModeratorEmperor of the World
    Join Date
    Feb 2008
    Posts
    3,681
    Thanks
    426
    Thanked 1,105 Times in 628 Posts

    Default

    Quote Originally Posted by Codi98 View Post
    Also i was wondering how long they effects last if your doctor does it right with other meds when done with them
    Well, everyone is different of course, but for me, I feel like a million bucks for a good week to ten days after the third infusion. After that, I go back to feeling like a crumpled up one dollar bill that got put through the laundry too many times.

    Feeling good for nearly ten days in a row is fine with me, I'll happily take it.

    Take care of that ankle, and give it time to heal before going back out for a night of dancing the tango.

    Rob
    Last edited by rob; 04-09-2012 at 09:44 AM.

  13. #10
    Join Date
    Mar 2012
    Location
    Kentucky
    Posts
    264
    Thanks
    55
    Thanked 65 Times in 50 Posts

    Default

    After I started feeling good, which took a little while for me, I really was feeling overall better for awhile. I was also on Cellcept too though. The combination of medrol and cellcept was what really got me feeling well again along with the other meds I had already been on (plaquenil ect.) I hope you can find a good combo that will start making you feel better!
    "A bad cold wouldn't be so annoying if it weren't for the advice of our friends."~ Kin Hubbard

    Diagnosed: SLE, Raynauds, Interstitial Lung Disease, GERD, Myositis, Vasculitis, Fibromyalgia, Possible Sjogrens.
    Medications: 400mg Plaquenil, 2000mg Cellcept, 60mg Nifedipine, Nitroglycerin Patch, 20mg Prilosec, Trazadone, 8mg Medrol, 81mg Asprin.

    My old profile on here http://forum.wehavelupus.com/member.php?22042-ritzbit

  14. The Following User Says Thank You to ritzbit2 For This Useful Post:

    Codi98 (04-09-2012)

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •